It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Hi, Karen. I had the very same thing happen to me. I took Lipitor for 3 yrs with no recognized side effects though I had plenty of aches and pains, mostly knee and hip joint pain. I switched to Zocor as my ins. paid more on it . Within a month I had such thigh muscle pain that I could barely walk. The pain then began also in my shoulders, neck, arms, everywhere and still the very worst in the thighs. I went back to Lipitor , the pains contined so I stopped it too . It took me a good 6 to 8 mos. to get over those muscle pains , my knee and hip pain finally improved too. I am taking nothing for my high chol. and it is rising. I understand that Red Yeast Rice is a natural statin so I am afraid of it. I am eating as low fat as possible and no eggs nor high chol. foods and hoping for the best. I have plenty of other medical problems but no more statin side effects thank goodness. I would not take statins again no matter what my chol. gets too. What good is low cholesterol if you can't even move. Good luck. Lia
My fibro and arthritis pain were tolerable until I was put on Lipitor about a year ago. Looking back, that was about the time that my really horrible muscle pain began. My knee pain got so bad, I had to use a walker, and at 55 years of age, I felt like I was 90.

Last month, I told my GP that I felt my worst pain was caused by the Lipitor. He didn't think it was (might have been a bit of an ego thing, since he'd prescribed it - LOL!), but suggested I go off for month to see if the symptoms subside.

Well, since I've stopped taking Lipitor thing have been getting better. My knee pain is just that: pain, but not agonizing, like before. While I still hurt from the FMS and arthritis, the walker is now in the closet.

Anyway, today the same GP suggested I go on Crestor (my family has a history of plaque in the arteries so cholesterol is a problem) and I have a feeling Crestor is just a statin, like Lipitor, dressed up in a new name.

My big concern with Crestor is that it will start-up the Lipitor pain, all over again.

Have any of you tried Crestor? Is it easier on the muscles than Lipitor or is that just a matter of an individual's reaction?

Janice

ps: I heard fiber (such as oatmeal and psyllium husks) help lower cholesterol, too, but I'm not sure if they have the same impact as the statins.





All times are GMT -7. The time now is 12:44 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!